Texas, 2005

Hail and Damaging Wind in Texas, July 4, 2005

July 4, 2005 · NWS FWD · 4 events in 3 counties and zones

3 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 4, 5:41 PM CST, 19 minutes earlier.

Area forecast discussion, Jul 4, 5:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT MON JUL 4 2005

.AVIATION...
DIFFICULT FORECAST THIS EVENING AS SURFACE BOUNDARY ALONG RED RIVER
IS WORKING SE INTO PRETTY UNSTABLE AIR MASS...WITH CONVECTION
DEVELOPING NE OF METROPLEX AIRPORTS. OTHER CU LOOKING MORE
IMPRESSIVE OUT WEST. WILL HOLD OFF ON INCLUDING TSRA IN THE TAF FOR
NOW...BUT MAY HAVE TO ADD THEM FOR THIS EVENING. TSRA CHANCES WILL
LINGER OVERNIGHT AS STORMS OUT WEST MOVE CLOSER TO N TEXAS. SURFACE
FLOW TO SLOWLY BACK TO EAST AROUND 15Z. 80

&&

.DISCUSSION...
350 PM CDT

OUTFLOW LAYER FINALLY MIXING OUT...WITH BOUNDARY TRANSLATING NORTH
OF I-20 CORRIDOR. BOUNDARY TO BE THE FOCUS FOR TSRA DEVELOPMENT
BETWEEN I-20 AND THE RED RIVER...AS ENHANCED SFC CONVERGENCE
COINCIDES WITH ONGOING CONVECTION IN AREA OF CONSIDERABLE MID-
LEVEL INSTABILITY. AREA WELL SOUTH OF BOUNDARY LIKELY TOO CAPPED
DESPITE TREMENDOUS SFC-BASED INSTABILITY.

NOCTURNAL MCS POTENTIAL HIGH WITH INCREASING LLJ OVERNIGHT. WILL
WATCH CONVECTION UPSTREAM FOR LATE NIGHT/EARLY MORNING ARRIVAL.
SEE HWOFWD FOR FURTHER INFORMATION.

TEXAS WILL REMAIN IN WEAKNESS BETWEEN TWO RIDGE BUBBLES...NW FLOW
ALLOWING FOR TSRA CHANCES MUCH OF THE WEAK. DRY GROUND AND
LINGERING SUBSIDENCE WILL KEEP TEMPS WARM...BUT MORE 90S THAN
TRIPLE-DIGITS THE NEXT 7 DAYS. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  98  76  98 /  40  20  10  10
WACO, TX              77  99  75  98 /  20  20  10  10
PARIS, TX             75  93  73  95 /  50  40  30  30
DENTON, TX            76  98  73  98 /  40  30  20  20
MCKINNEY, TX          76  97  74  98 /  40  30  20  20
DALLAS, TX            79  98  78  98 /  40  20  10  10
TERRELL, TX           76  98  73  97 /  40  20  10  10
CORSICANA, TX         77  98  74  96 /  20  20  10  10
TEMPLE, TX            77  99  75  98 /  20  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

05/25
Hazardous weather outlook, Jul 4, 2:11 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT MON JUL 4 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042010-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
311 PM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTHWEST OF A
LAMPASAS...HILLSBORO...EMORY LINE...INCLUDING THE DALLAS-FORT WORTH
METRO AREA. MAIN THREATS WILL BE LARGE HAIL...LOCALIZED DAMAGING
WINDS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

PERSONS ENJOYING OUTDOOR FOURTH OF JULY FESTIVITIES AND THOSE ON AREA
LAKES ACROSS THE RISK AREA TONIGHT NEED TO BE ON THE LOOKOUT FOR
RAPIDLY DEVELOPING...SCATTERED STRONG TO SEVERE STORMS...
PARTICULARLY AS THE EVENING PROGRESSES. A STORM COMPLEX MAY FORM BY
MIDNIGHT AND AFTER AND MOVE SOUTH-SOUTHEAST THROUGH THE INTERSTATE 20
CORRIDOR DURING THE EARLY MORNING HOURS TUESDAY.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEK...PARTICULARLY
THOSE AREAS BETWEEN INTERSTATE 20 AND THE RED RIVER...AS NORTH TEXAS
WILL CONTINUE TO SEE OCCASIONAL DISTURBANCES ALOFT MOVE ACROSS THIS
AREA. AT THIS TIME...IT IS VERY DIFFICULT TO TIME SUCH FEATURES.
HOWEVER WITH THESE TYPES OF SYSTEMS...AN ISOLATED SEVERE THREAT WITH
LOCALIZED DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING CANT BE
RULED OUT EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS THE SLIGHT RISK
AREA...OR NORTHWEST OF A LAMPASAS...HILLSBORO...EMORY
LINE...INCLUDING THE DALLAS-FORT WORTH METRO AREA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Lamar

When
July 4, 6:00 PM CST
Where
Lamar County, Roxton
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.133, -98.600

Hail ranging in size from quarter to ping-pong ball reported.

Thunderstorm Wind, Lamar

When
July 4, 6:00 PM CST
Where
Lamar County, Roxton
Measured
50 kt (58 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
32.817, -99.000

Large limbs broken off trees and outdoor furniture blown several hundred feet.

Hail, Young

When
July 4, 7:30 PM CST
Where
Young County, 2 mi N of Graham
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.550, -95.733

Quarter size hail on highway 16.

Hail, Stephens

When
July 4, 9:30 PM CST
Where
Stephens County, Hubbard Creek Lake
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.550, -95.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465923, 5465924, 5467316, 5467317.